Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Injective objects in the category of $ p$-rings

Author: David C. Haines
Journal: Proc. Amer. Math. Soc. 42 (1974), 57-60
MSC: Primary 06A70; Secondary 16A38
MathSciNet review: 0325490
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A p-ring (or generalized Boolean ring) P is a ring of fixed prime characteristic p in which $ {a^p} = a$ for all a in P. In this paper P is partially ordered by a relation which is a generalization of the usual Boolean order. A subset S of P is then called quasiorthogonal if $ ab(a - b) = 0$ for all a, b in S. It is shown that P is injective in the category of p-rings if and only if every quasiorthogonal subset has a supremum under this partial order.

References [Enhancements On Off] (What's this?)

  • [1] Alexander Abian, Direct product decomposition of commutative semi-simple rings, Proc. Amer. Math. Soc. 24 (1970), 502-507. MR 41 #3461. MR 0258815 (41:3461)
  • [2] A. Butbedat, p-anneaux, Secrétariat des Math. de la Faculté des Sciences de Montpellier, 1968-1969, No. 34, Univ. de Montpellier, Montpellier, 1968. MR 39 #5551. MR 0244234 (39:5551)
  • [3] A. L. Foster, p-rings and their Boolean vector representation, Acta Math. 84 (1951), 231-261. MR 12, 584. MR 0039705 (12:584c)
  • [4] R. Sikorski, A theorem on extension of homomorphisms, Ann. Soc. Polon. Math. 21 (1948), 332-335. MR 11, 76. MR 0030935 (11:76b)
  • [5] -, Boolean algebras, 3rd ed., Ergebnisse der Math. und ihrer Grenzgebiete, Heft 25, Springer-Verlag, New York, 1969. MR 39 #4053. MR 0242724 (39:4053)
  • [6] R. W. Stringall, The categories of p-rings are equivalent, Proc. Amer. Math. Soc. 29 (1971), 229-235. MR 43 #1901. MR 0276153 (43:1901)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A70, 16A38

Retrieve articles in all journals with MSC: 06A70, 16A38

Additional Information

Keywords: Category of p-rings, p-rings, injectivity, Boolean rings
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society